# SDR FDEA201105292021

- Difficulty date: May 29, 2011
- Submitted: May 31, 2011
- Operation: Air carrier
- Aircraft: N389FE
- Make and model: Doug MD-10-10F
- Aircraft serial: 46623
- Aircraft time: 76,876 hours, 31,918 cycles
- System (JASC): 2730 · Elevator Control System
- Part: Motor
- Part number: 418575
- Part serial: MX240533
- Condition: Leaking
- Location: Stab Trim
- Stage of operation: CL
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: A

## Discrepancy

"ON CLIMBOUT THROUGH APPROX FL180 RECEIVED LEVEL 1 ALERT "HYD 3 ELEV OFF".  HYD SYNOPTIC SHOWED APPROX 3 GALS AND DECREASING.  SOON AFTER RECEIVED LEVEL 2 ALERT "HYD 3 FAIL" AND  QTY DECREASED TO 0.2 GAL. RAN "HYD SYS 3 FAIL" QRH  PROCEDURE WITH AND EVENTUAL ALTERNATE GEAR  EXTENSION. (DKM)". RETURNED TO DEPARTURE AND LANDED WITHOUT INCIDENT.  HORIZONTAL STAB TRIM MOTOR 1 HSG FOUND TO BE CRACKED.  REPLACED NR 1 STAB TRIM MOTOR UPTO 3.B.8 OPS AND LEAK CHECKS REQUIRED, REF MM 27-43-01-2.  MEM R COMPLETED REPLACEMENT OF NR 1 STAB TRIM MOTOR, LEAK AND OPS CHECK GOOD, REF MM 27-43-01-2. NR 3 HYD SYS FILTERS CHANGED ON WRI 29-10/1262.
